Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 35, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 13, 2019, 8:17 PM CDT for Attala County, Choctaw County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2019, 8:17 PM CDT (01:17 UTC)
- Expired
- Apr 13, 2019, 8:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Attala County, MS, Choctaw County, MS
The radar
The Columbus AFB radar (KGWX), 106 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 8:35 PM CDT | TSTM WND DMG | Mccool, MS | SOCIAL MEDIA REPORT OF TREES DOWN IN MCCOOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 2:20 PM CDT | Tornado Watch | SPC | 10 hr |
| Apr 13, 7:11 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 639 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.1
The text
As transmitted.
410
WFUS54 KJAN 140117
TORJAN
MSC007-019-140145-
/O.NEW.KJAN.TO.W.0035.190414T0117Z-190414T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
817 PM CDT SAT APR 13 2019
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northwestern Choctaw County in central Mississippi...
Northeastern Attala County in central Mississippi...
* Until 845 PM CDT.
* At 817 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southwest of Chester, or 19 miles northwest of
Louisville, moving north at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Chester around 830 PM CDT.
Other locations impacted by this tornadic thunderstorm include French
Camp and Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3320 8929 3320 8942 3344 8945 3343 8941
3345 8940 3346 8939 3347 8936 3347 8934
3350 8932 3352 8926 3352 8924 3353 8922
3353 8911
TIME...MOT...LOC 0117Z 188DEG 36KT 3325 8935
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
TW1 follow-up statement
329
WWUS54 KJAN 140128
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
828 PM CDT SAT APR 13 2019
MSC007-140137-
/O.CAN.KJAN.TO.W.0035.000000T0000Z-190414T0145Z/
Attala MS-
828 PM CDT SAT APR 13 2019
...THE TORNADO WARNING FOR NORTHEASTERN ATTALA COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for north central
Mississippi. A Tornado Watch also remains in effect until 300 AM CDT
for central and north central Mississippi.
LAT...LON 3329 8924 3329 8943 3344 8945 3343 8941
3346 8939 3347 8936 3347 8934 3350 8932
3352 8926 3352 8924 3353 8920 3353 8911
TIME...MOT...LOC 0127Z 188DEG 36KT 3336 8933
$$
MSC019-140145-
/O.CON.KJAN.TO.W.0035.000000T0000Z-190414T0145Z/
Choctaw MS-
828 PM CDT SAT APR 13 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHERN
CHOCTAW COUNTY...
At 827 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Chester, or 22 miles northwest of Louisville, moving
north at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northern Choctaw County, including the following locations... French
Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3329 8924 3329 8943 3344 8945 3343 8941
3346 8939 3347 8936 3347 8934 3350 8932
3352 8926 3352 8924 3353 8920 3353 8911
TIME...MOT...LOC 0127Z 188DEG 36KT 3336 8933
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
TWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 13, 7:16 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 13, 7:16 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Jackson MS
716 PM CDT Sat Apr 13 2019
...THE THREAT FOR SIGNIFICANT SEVERE WEATHER WILL CONTINUE TO
THROUGH MUCH OF THE NIGHT...
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
Zone of numerous TSRA/+TSRA ahead of an approaching cold front will
gradually shift east across the forecast area overnight followed
by a cold advection pattern that should envelop the entire are by
daybreak. MVFR/IFR ceilings will be common along with variable
gusty surface winds making for poor to hazardous aviation weather
conditions. /EC/
&&
.DISCUSSION...
Through tonight: A powerful shortwave trough and associated cold
front moving from the southern plains into the lower MS Valley are
supporting a significant severe weather event over the ArkLaMiss
region. Prefrontal convection has been robust as it begins to
cross the Mississippi River and move into extreme western MS. The
warm sector environment in this area is characterized by an
extreme combination of instability and wind shear (ML CAPE up to
2500 J/KG and effective SRH > 400 m2/s2) that is supportive of
supercells and strong tornadoes. Expect the prefrontal convection
to gradually shift to the I-55 corridor by early evening, with
additional severe convection developing ahead of the cold front
that is approaching from the west. A broken linear convective
system will likely move across eastern MS late tonight with
straight-line wind damage becoming more of a concern vs strong
tornadoes. In addition heavy rainfall should become less of a
concern as the system becomes more progressive. One thing that is
of higher confidence is that the cold front should push east of
MS before daybreak. Primary points to be made here are that
threats remain about the same and updates going forward will be to
show a diminishing severe weather threat as the cold front pushes
across the area. /EC/
Sunday through Friday: As the upper trough lifts to the northeast
on Sunday morning, showers in cyclonic flow/cold advection will
affect the northern half of the CWA as the surface low lifts
away. A surface high quickly builds into the region on Monday and
upper ridging will set the stage for quiet weather for the first
half of the week. Temperatures will be near normal for this time
of year during this period - highs in the 70s/lower 80s and lows
near 50. Now, Monday morning will be a bit chilly with the surface
high developing over the area and temps will fall into the lower
40s, perhaps into the 30s in some sheltered locations.
The next weather-maker will come as another strong upper trough that
will move over the Central Plains on Wednesday. Being 5 days out,
the global models still differ a bit in solutions. The EMCWF still
has an open trough while the GFS has a deeper, closed low, both over
the same vicinity though. As the trough tracks eastward Wednesday
into Thursday, a frontal boundary will push through the ArkLaMiss.
Diffluent flow aloft will be conducive for intense vertical motion
and storm development over our region. In the warm sector of this
system, PWs will peak above 1.5 inches. At this time, the
instability and shear values appear to be conducive for another
potential round of severe storms. Will hold off of mentioning it in
the HWO at this time since there's so much going on in the short
term and we are still 5 days out with this system. Also, at this
time, it appears that the system will be progressive enough that
heavy rains and flash flooding shouldn't be much of an issue, but
depending on how the models continue to develop this system, that
will need to be re-evaluated. The model consensus has the system
exiting the area by Thursday night. The trough will push east and a
surface high builds into the region again. This appears to allow the
weather over the Easter weekend to be quiet and near normal.
Hopefully this solution continues. /10/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 56 61 42 73 / 84 20 0 0
Meridian 63 67 43 74 / 89 10 0 0
Vicksburg 55 61 43 72 / 81 28 1 0
Hattiesburg 61 66 43 75 / 82 4 0 0
Natchez 52 61 43 73 / 78 10 0 0
Greenville 53 60 44 69 / 94 31 0 0
Greenwood 55 59 42 70 / 91 54 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 10 PM CDT this evening for MSZ018-019-
025>027-034>036-040>043-047>049-053>066-072>074.
LA...Wind Advisory until 10 PM CDT this evening for LAZ007>009-015-
016-023>026.
AR...Wind Advisory until 10 PM CDT this evening for ARZ074-075.
&&Hazardous weather outlook, Apr 13, 3:06 PM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 306 PM CDT Sat Apr 13 2019 ARZ074-075-LAZ007>009-015-016-023-025-MSZ034>036-040>042-047- 142015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Washington-Humphreys-Holmes- Issaquena-Sharkey-Yazoo-Warren- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, some of which could be strong, widespread damaging winds up to 70mph, and golf ball to baseball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms will lead to flash flooding Saturday afternoon into early Sunday morning. 1-3" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ018-019-025-142015- Bolivar-Sunflower-Leflore- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, a few possibly strong, damaging winds up to 70mph, and golf ball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms will lead to flash flooding Saturday afternoon into early Sunday morning. 1-3" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ029>033-037>039-045-046-051-052-142015- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee- Neshoba-Kemper-Newton-Lauderdale- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, a few possibly strong, damaging winds up to 70mph, and golf ball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms could lead to flash flooding Saturday afternoon into early Sunday morning. 1-2" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ026>028-142015- Grenada-Carroll-Montgomery- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, a few possibly strong, damaging winds up to 70mph, and golf ball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms will lead to flash flooding Saturday afternoon into early Sunday morning. 1-3" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ044-050-142015- Leake-Scott- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, some of which could be strong, widespread damaging winds up to 70mph, and golf ball to baseball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms could lead to flash flooding Saturday afternoon into early Sunday morning. 1-2" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ024-026-MSZ043-048-049-053>055-059>063-142015- Catahoula-Concordia-Madison MS-Hinds-Rankin-Claiborne-Copiah- Simpson-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, some of which could be strong, widespread damaging winds up to 70mph, and golf ball to baseball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms could lead to flash flooding Saturday afternoon into early Sunday morning. 1-2" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ056>058-064>066-072>074-142015- Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, some of which could be strong, widespread damaging winds up to 70mph, and golf ball to baseball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms could lead to flash flooding Saturday afternoon into early Sunday morning. 1-2" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 3 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 13, 7:29 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM FLASH FLOOD GOODMAN 32.97N 89.91W
04/13/2019 HOLMES MS PUBLIC
FLASH FLOODING AT THE INTERSECTION OF HWY 14
AND HWY 51, WATER INUNDATED STORE.
&&
TPLocal storm report, Apr 13, 7:35 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
735 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM FLASH FLOOD 5 NNE CLINTON 32.40N 90.30W
04/13/2019 HINDS MS AMATEUR RADIO
WATER ON THE CAMP KICK-A-POO RD IN SPOTS
FROM CLINTON TO HWY 49.
&&
TPLocal storm report, Apr 13, 7:44 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO 1 N MOUND 32.35N 91.02W
04/13/2019 MADISON LA STORM CHASER
PHOTO OF THE TORNADO REPORTED VIA SOCIAL
MEDIA.
&&
TPLocal storm report, Apr 13, 8:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM FLASH FLOOD BOLTON 32.35N 90.46W
04/13/2019 HINDS MS TRAINED SPOTTER
WATER COMPLETELY COVERING THE ROADWAY IN
BOLTON, MS.
&&
TPLocal storm report, Apr 13, 8:07 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM FLASH FLOOD 2 ENE PEARL 32.29N 90.10W
04/13/2019 RANKIN MS AMATEUR RADIO
WATER COVERED THE ROAD ON PRUITT LANE. IT
WAS ABOUT TWO INCHES DEEP.
&&
JCLocal storm report, Apr 13, 8:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM FLASH FLOOD BOLTON 32.35N 90.46W
04/13/2019 HINDS MS PUBLIC
WATER COVERING BOLTON BROWNSVILLE RD
COMPLETELY.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:06 PM CDT | Special Weather Statement | JAN | Attala | 24 min |
| Apr 13, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 54 min |
| Apr 13, 7:09 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Apr 13, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 47 min |
| Apr 13, 7:18 PM CDT | Flash Flood Warning | JAN | Attala, Holmes, Leake | 117 min |
| Apr 13, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 83 min |
| Apr 13, 7:25 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 33 min |
| Apr 13, 7:37 PM CDT | Tornado Warning | JAN | Attala, Leake | 38 min |
| Apr 13, 8:08 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 37 min |
| Apr 13, 8:32 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Marion | 58 min |
| Apr 13, 8:40 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 58 min |
| Apr 13, 8:42 PM CDT | Tornado Warning | JAN | Choctaw, Webster | 33 min |
| Apr 13, 8:47 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 45 min |
| Apr 13, 8:56 PM CDT | Tornado Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 43 min |
| Apr 13, 9:07 PM CDT | Flash Flood Warning | JAN | Carroll, Choctaw, Grenada, Montgomery, Webster | 3 hr |
| Apr 13, 9:14 PM CDT | Flash Flood Warning | JAN | Attala, Holmes, Leake | 3 hr |
| Apr 13, 9:26 PM CDT | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 45 min |
| Apr 13, 9:32 PM CDT | Flash Flood Warning | JAN | Leake, Scott, Simpson, Smith | 3 hr |
| Apr 13, 9:38 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Noxubee, Oktibbeha, Winston | 82 min |
| Apr 13, 9:56 PM CDT | Tornado Warning | JAN | Oktibbeha, Winston | 49 min |
| Apr 13, 10:04 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 41 min |
| Apr 13, 10:15 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jasper, Jones, Lamar, Smith | 60 min |
| Apr 13, 10:23 PM CDT | Tornado Warning | JAN | Clarke, Jasper, Lauderdale | 67 min |
| Apr 13, 10:26 PM CDT | Tornado Warning | JAN | Clay | 34 min |
| Apr 13, 10:49 PM CDT | Flash Flood Warning | JAN | Clay, Lowndes, Oktibbeha | 116 min |
| Apr 13, 10:50 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 40 min |
| Apr 13, 11:08 PM CDT | Tornado Warning | JAN | Clarke, Jasper, Jones, Lauderdale | 67 min |
| Apr 13, 11:18 PM CDT | Tornado Warning | JAN | Kemper | 27 min |
| Apr 13, 11:21 PM CDT | Tornado Warning | JAN | Lowndes, Noxubee | 24 min |
| Apr 14, 1:28 AM CDT | Areal Flood Warning | JAN | Clay, Oktibbeha | 12 hr |
| Apr 14, 3:25 AM CDT | Special Weather Statement | JAN | Clarke | 35 min |
| Apr 14, 10:26 AM CDT | River Flood Warning | JAN | Attala | 59 hr |
| Apr 14, 10:26 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 8 days |
| Apr 14, 10:39 AM CDT | River Flood Warning | JAN | Marion | 21 days |
| Apr 14, 10:43 AM CDT | River Flood Warning | JAN | Jones | 24 hr |
| Apr 14, 10:45 AM CDT | River Flood Warning | JAN | Clarke | 59 hr |
| Apr 14, 11:49 AM CDT | River Flood Warning | JAN | Bolivar, Washington | 9 hr |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.